Hail, Harper
- When
- August 19, 5:38 PM CST
- Where
- Harper County, Laverne
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -99.900
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 19, 1:35 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT MON AUG 19 2002 HIGHEST RAIN CHANCES TONIGHT SHOULD REMAIN NORTH OF THE FORECAST AREA...MOSTLY NORTH OF THE FRONTAL BOUNDARY CURRENTLY ACROSS SOUTHERN KANSAS. STRONGEST ASCENT SHOULD BE AFTER 00Z ASSOCIATED WITH THE LOW LEVEL JET ENHANCING ISENTROPIC UPGLIDE NORTH OF THE FRONT. MUCH ADDITIONAL SOUTHWARD MOVEMENT OF THE FRONT WILL BE MOSTLY DETERMINED BY MESOSCALE OUTFLOW AS THE FRONTS LARGE SCALE SUPPORT HAS ALREADY MOVED INTO THE GREAT LAKES REGION. HAVE NOT ACCOUNTED FOR ANY WIND SHIFT ACROSS THE NORTH WHICH THE NEXT SHIFT WILL HAVE TO MONITOR. ANOTHER AREA OF CONCERN FOR RAIN CHANCES TONIGHT WILL BE ACROSS WESTERN OKLAHOMA. ALL SHORT RANGE MODELS INDICATE THE CYCLONIC SWIRL OVER SOUTH CENTRAL NEW MEXICO CURRENTLY SEEN IN VISIBLE SATELLITE IMAGERY STRETCHING NORTHEASTWARD INTO THE TEXAS PANHANDLE AND FAR WESTERN PARTS OF THE OUN AREA TONIGHT. ALTHOUGH MODEL OMEGA FIELDS INDICATE ONLY WEAK ASCENT...THE MID/UPPER LEVELS WILL LIKELY MOISTEN THROUGH ADVECTION WITH ONLY MINIMAL LIFT LIKELY REQUIRED TO GENERATE SOME PRECIPITATION. NOT CONFIDENT OF THE ONE TENTH TO ONE HALF INCH MODEL CONSENSUS QPF AMOUNTS FROM 00-12Z BUT DO BELIEVE THAT THERE WILL BE SOME PRECIP. MAIN LIFTING MECHANISM SHOULD BE DEFORMATION. HAVE ACCOUNTED FOR THIS BY INTRODUCING LOW POPS FOR THE WESTERN ONE THIRD TO ONE HALF OF THE AREA. SIMILAR INFLUENCES TUESDAY AS VORTICITY CENTER CONTINUES TO STRETCH NORTHEASTWARD. AGAIN NOT CONFIDENT OF THE GENEROUS QPF AMOUNTS OVER WESTERN OKLAHOMA 12Z-00Z BUT WILL CONTINUE WITH LOW POPS ACROSS THIS AREA. INCREASED CLOUD COVER ALSO WARRANTS LOWERING PREVIOUSLY FORECAST HIGH TEMPERATURES FOR TUESDAY ABOUT 5 DEGREES. LAST MAIN AREA OF CONCERN TONIGHT WILL BE THE MOST RECENT TSRA DEVELOPING IN MOISTURE CONVERGENT ZONE JUST WEST OF CHILDRESS. BELIEVE THE INTENSITY AND AREAL COVERAGE WILL DECREASE AFTER SUNSET BUT MAY HAVE TO INCLUDE SOME EVENING POPS FOR AREAS A BIT FURTHER SOUTH THAN THE AREA DESCRIBED IMMEDIATELY ABOVE. FRONTAL BOUNDARY OVER KANSAS EXPECTED TO WEAKEN TUESDAY AND LIFT NORTHWARD AS NEXT UPPER LOW MOVES INTO THE PACIFIC NORTHWEST. NEXT BEST CHANCE OF PRECIP STILL ASSOCIATED WITH ANOTHER COLD FRONT THAT IS ANTICIPATED TO MOVE NEAR THE KANSAS/OKLAHOMA BORDER LATE FRIDAY. LOW POPS ARE ALREADY INCLUDED FOR NORTHERN AREAS FRIDAY. MAJORITY OF THE MEDIUM RANGE MODELS SUGGEST THE FRONT WILL MOVE INTO THE AREA SATURDAY BEFORE WEAKENING. LOW POPS FOR ALL AREAS SATURDAY AND FOR THE SOUTH SATURDAY NIGHT/SUNDAY WILL BE MAINTAINED. OKC 75 96 76 98 / 0 0 0 0 HBR 75 97 76 101 / 20 20 0 0 SPS 75 98 76 101 / 0 0 0 0 GAG 72 95 75 100 / 20 20 10 0 PNC 74 94 76 98 / 20 10 0 0 DUA 76 95 77 96 / 0 0 0 0 .OUN... OK...NONE. TX...NONE. JAMES
OKZ004>048-050>052-TXZ083>090-200100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT MON AUG 19 2002
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING
ACROSS FAR NORTHERN OKLAHOMA. ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE IN FAR SOUTHWEST OKLAHOMA AND THE FAR WESTERN PART OF NORTH
TEXAS. THE THUNDERSTORMS COULD BRIEFLY PRODUCE STRONG WINDS THAT
APPROACH SEVERE LEVELS.
DISCUSSION...
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY THIS AFTERNOON AND
EARLY EVENING ACROSS SOUTHERN KANSAS...BEFORE MOVING BACK NORTH LATE
TONIGHT. WHILE MOST OF THE STORMS THAT DO DEVELOP ARE EXPECTED TO BE
NEAR THE FRONT IN KANSAS... A FEW STORMS COULD DRIFT INTO FAR
NORTHERN OKLAHOMA LATE THIS AFTERNOON AND EVENING.
MEANWHILE... A FEW THUNDERSTORMS DEVELOPING IN PORTIONS OF THE
EASTERN TEXAS PANHANDLE THIS AFTERNOON MAY MOVE INTO FAR SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS... WEST OF A SEYMOUR TO VERNON
LINE... THROUGH THE EVENING HOURS.
MODERATE TO HIGH INSTABILITIES ALONG WITH WEAK WINDS ALOFT SUGGEST
THAT PULSE TYPE STORMS... CAPABLE OF PRODUCING BRIEF PERIODS OF
STRONG DOWNBURST WINDS... WILL BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT TUE AUG 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
CJSThe Dodge City radar (KDDC), 116 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312195, 5312196, 5312198, 5312197, 5312199.